MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The customer believes all of the positive initial results to be false positive results; repeat results, alrenate method testing results and patient clinical history were not provided.Siemens has requested additional information.The toxo g instructions for use states in the limitations section: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." mdr 1219913-2020-00225 was filed for the same event for results obtained on (b)(6) 2020.
 
Event or Problem Description
A customer reported that multiple patient samples were retested because many results had high values (false positive) from the initial testing using advia centaur xpt toxoplasma g (toxo g).The customer believes that all of the initial positive results are false positive.There is no indication that patient treatment was prescribed, delayed or altered.There was no report of adverse health consequences due to the false positive toxo g results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00226 on august 28, 2020.Additional information 09/26/2020: siemens completed an internal study on atellica im system for toxoplasma igg (toxo g) assay.During the study toxo g reagent lots 258, 260 and 262 were used.Toxo g reagent lot 252 expired on august 9th, 2020 and was relabeled to reagent lot 997.Results generated with lot 997 were solely for informational purposes.Atellica im toxo g lot 252 is the same bulk material as advia centaur xpt lot 253, atellica im toxo g lot 258 is the same bulk material as advia centaur xpt lot 259, atellica im toxo g lot 260 is the same bulk material as advia centaur xpt lot 261 and aim toxo g lot 262 is the same bulk material as advia centaur xpt lot 263.The reagent components are the same, hence a similar trend in the study results is expected to be produced with advia centaur xpt lots.Fifty (50) normal patient samples from siemens and fifty (50) patient samples from france were tested in replicates of 3 (n=3).The final interpretation was the same for all 50 samples from france and for 49/50 patient samples from siemens.The one siemens normal patient sample was reactive with reagent lots 997, 258 and 260 and equivocal with reagent lot 262.This is a cut off sample (10.0 iu/ml) and recovery was within acceptable precision at that level.Siemens continues to investigate.Mdr 1219913-2020-00225 supplemental 1 report was filed for results obtained on 08/08/2020.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed initial mdr 1219913-2020-00226 on 08/28/2020 and mdr 1219913-2020-00226 supplemental 1 report on 10/19/2020.Investigation results from 12/02/2020: siemens has concluded the investigation for initial false reactive results with advia centaur xp toxoplasma igg (toxo g) assay.Upon repeat of the same samples on the same system, nonreactive results were obtained.The complaint indicated that this issue also occurred with advia centaur xp toxo g lots 259, 261 and 263.Siemens reviewed the customer's quality control (qc) data and found that the negative control recovered high outside the ranges multiple times and seemed sporadic.Siemens serviced the system multiple times and post service qc was acceptable.Siemens analytics service (sas) data was retrieved and the mean patient recovery across several reagent lots verified that lot 259 was elevated compared to lots 250 and 261.Siemens initiated an internal study that included atellica im (aim) toxo g lots 252, 258, 260 and 262, fifty (50) normal patient samples from manufacturing and fifty (50) patient samples from france.The patient samples from france for the internal study were purchased by siemens from an approved supplier and french acquisition company (inospecimens niobank).Aim toxo g lot 252 is the same as advia centaur systems toxo g lot 253, aim lot 258 is the same as advia centaur systems lot 259, aim lot 260 is the same as advia centaur systems lot 261 and aim lot 262 is the same as advia centaur systems lot 263.The reagent components are the same, hence a similar trend in the aim study results is expected to be produced with advia centaur systems lots.All samples were tested in replicates of 3 (n=3) and the final interpretation was the same for all patient samples across all reagent lots, with the exception of 1 manufacturing sample.That sample was near the cutoff of 10 iu/ml and recovery was within acceptable precision at that level.Advia centaur xp toxoplasma igg lots 259, 261 and 263 are performing as intended.The customer observation of non-reproducible initial false reactive results along with the sporadic high qc recovery seems to be isolated to this system.Based on the investigation results, a product performance issue has not been identified.No further evaluation of the device is required.The investigation findings and conclusion codes have been updated to reflect the investigation results.Reference section h6 of this report for the final codes for this event.Mdr 1219913-2020-00225 supplemental 2 report was filed for results obtained on 08/08/2020.

Brand Name
ADVIA CENATUR XPT TOXOPLASMA G (TOXO G)
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10469235
Report Number1219913-2020-00226
Device Sequence Number16894386
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K102681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number259
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/26/2020
12/02/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/19/2020
12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1